Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 8:33 PM CDT for 4 parishes in Louisiana; Columbia County, Union County, Arkansas. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 8:33 PM CDT (01:33 UTC)
- Expired
- Apr 3, 2012, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR, Bossier Parish, LA, Claiborne Parish, LA, Union Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:35 PM CDT | TSTM WND DMG | Emerson, AR | NUMEROUS TREES AND POWERLINES DOWNE ACROSS THE COUNTY |
| Apr 3, 8:37 PM CDT | HAIL 1 | Shongaloo, LA | |
| Apr 3, 8:50 PM CDT | TSTM WND DMG | Haynesville, LA | SEVERAL TREES WERE BLOWN DOWN IN HAYNESVILLE. |
| Apr 3, 9:06 PM CDT | TSTM WND DMG | Strong, AR | TREES DOWN ON AURELLE ROAD |
| Apr 3, 9:10 PM CDT | TSTM WND DMG | 10 Nw El Dorado, AR | A TREE WAS BLOWN DOWN ON LISBON ROAD NORTHWEST OF EL DORADO. |
| Apr 3, 9:18 PM CDT | TSTM WND DMG | Smackover, AR | TREES DOWN ON LISBON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 3, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS54 KSHV 040133
SVRSHV
ARC027-139-LAC015-027-111-119-040230-
/O.NEW.KSHV.SV.W.0087.120404T0133Z-120404T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...EL DORADO...
EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 930 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF VILLAGE TO ATLANTA TO 9 MILES
SOUTH OF SHONGALOO TO 12 MILES WEST OF COTTON VALLEY...OR ALONG A LINE
EXTENDING FROM STEPHENS TO 17 MILES SOUTHEAST OF MAGNOLIA TO 12
MILES WEST OF HOMER TO 16 MILES NORTH OF BOSSIER CITY...AND MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
HOLLY...LISBON...WESSON...CALION...BERNICE...LAWSON...URBANA...
FARMERVILLE...STRONG AND LAPILE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS . THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3302 9219 3277 9240 3273 9256 3276 9263
3276 9282 3267 9287 3274 9381 3290 9355
3313 9330 3344 9315 3344 9311 3339 9311
3338 9258 3333 9247 3328 9244 3330 9235
3327 9232 3326 9223 3321 9219
TIME...MOT...LOC 0132Z 273DEG 34KT 3335 9305 3307 9301
3282 9322 3275 9358
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:48 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 3, 6:48 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT TUE APR 3 2012 .UPDATE... I MADE A QUICK COSMETIC UPDATE TO THE TEXT ZONE FORECAST PRODUCT... MAINLY TO ADJUST THE ZONE GROUPINGS. TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 REMAIN IN EFFECT FOR THE ENTIRE ARKLATEX UNTIL 1000 PM. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO LAST THROUGH THE ENTIRE EVENING AND LINGER INTO THE OVERNIGHT HOURS. ELEVEN && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE APR 3 2012/ DISCUSSION... THE SEVERE WEATHER THREAT IS INCREASING FOR OUR ENTIRE AREA AS TIME PROGRESSES. THUNDERSTORMS HAVE FIRED ALONG AN EAST-WEST STATIONARY BOUNDARY ACROSS THE LOUISIANA-ARKANSAS BORDER AND...NOW...THE BOUNDARY IS SLOWLY BEGINNING TO DRIFT SOUTHEASTWARD. THE THREAT FROM THESE STORMS APPEARS TO BE MAINLY LARGE HAIL AND GUSTY WINDS. THE LARGER THREAT IS WITH THE THUNDERSTORMS CURRENTLY ALONG THE I-35 CORRIDOR...WHERE A TORNADIC THREAT IS ONGOING AND WILL MOVE EASTWARD INTO NORTHEAST TEXAS LATER THIS AFTERNOON. LAPS SURFACE HELICITY VALUES OVER NORTHEAST TEXAS ARE GREATER THAN 250 METERS SQUARED PER SECONDS SQUARED. THIS IS MORE THAN SUFFICIENT TO SUSTAIN A TORNADIC ENVIRONMENT WELL INTO OUR CWA. DIVERGENT FLOW ALOFT AND UPPER LEVEL IMPULSES WILL ENHANCE THIS ACTIVITY AS THE NIGHT PROGRESSES. VERY LARGE HAIL AND VERY GUSTY WINDS CAN BE EXPECTED WITH ALL STORMS THAT FORM IN THE ENVIRONMENT JUST AHEAD OF THE LINE...AS WELL AS THE SQUALL LINE ITSELF. TOMORROW...MUCH OF THIS ACTIVITY WILL STILL BE A GOOD PORTION OF THE AREA...OUR EASTERN AREAS AT THE VERY LEAST. THE SEVERE WEATHER THREAT WILL STILL EXIST...BUT SHOULD NOT BE AS GREAT AS IT WILL BE THIS EVENING INTO THE OVERNIGHT HOURS. THE ACTIVITY SHOULD BEGIN TO CEASE FROM WEST TO EAST AS THE DAY PROGRESSES...WITH THE SQUALL LINE. AS THE UPPER LEVEL LOW EJECTS EASTWARD ACROSS ARKANSAS...OUR NORTHERN SECTION OF COUNTIES WILL SEE A CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS. EXTENDED...A FRONTAL BOUNDARY APPEARS TO STALL OUT ACROSS THE FOUR STATE REGION ON SUNDAY INTO MONDAY...BRINGING A DECENT CHANCE FOR PRECIPITATION DURING THE BEGINNING OF NEXT WEEK. AVIATION... SCT CONVECTION TO CONTINUE ACROSS THE REGION BEFORE STRONG THUNDERSTORMS ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE OVER N TX PUSH EWD INTO THE REGION. TERMINALS WILL BE AFFECTED INTERMITTENTLY BY CONVECTION THIS AFTERNOON THROUGH WEDNESDAY MORNING. EXPECT CATEGORY REDUCTIONS WITH VERY GUSTY WINDS VC CONVECTION. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST BEFORE WINDS TURN OUT OF THE WSW BEHIND A FRONTAL BOUNDARY DURING WEDNESDAY MORNING. /12/ && .PREVIOUS POINT TEMPS/POPS... SHV 66 82 54 75 54 / 70 20 10 10 0 MLU 66 83 57 77 54 / 70 50 20 10 0 DEQ 59 75 52 72 51 / 70 30 20 10 0 TXK 64 78 54 72 52 / 70 20 20 10 0 ELD 66 81 54 74 52 / 70 30 20 10 0 TYR 57 76 56 75 56 / 70 20 10 10 0 GGG 59 78 55 75 54 / 70 20 10 10 0 LFK 64 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 7:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG TEXARKANA 33.44N 94.07W
04/03/2012 BOWIE TX EMERGENCY MNGR
SEVERAL POWERLINES DOWNED ACROSS THE TEXAS SIDE OF THE
CITY
&&
ITOLocal storm report, Apr 3, 8:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG GILMER 32.73N 94.95W
04/03/2012 UPSHUR TX LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE COUNTY
&&
PARKERLocal storm report, Apr 3, 8:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 10 N MOUNT VERNON 33.32N 95.22W
04/03/2012 FRANKLIN TX LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND HAGANSPORT
&&
PARKERLocal storm report, Apr 3, 8:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG HOPE 33.67N 93.59W
04/03/2012 HEMPSTEAD AR EMERGENCY MNGR
SEVERAL TREES DOWNED ACROSS THE COUNTY.
&&
13Local storm report, Apr 3, 8:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 NE HOMER 32.83N 93.01W
04/03/2012 E1.25 INCH CLAIBORNE LA LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL FELL ALONG HIGHWAY 9 NORTHEAST OF
HOMER.
&&
15Local storm report, Apr 3, 8:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 6 SW MAGNOLIA 33.21N 93.31W
04/03/2012 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ON HWY 160 NEAR MACEDONIA
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 57 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 3, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 63 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 63 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 62 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Winn | 53 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 62 min |
| Apr 3, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 58 min |
| Apr 3, 11:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 24 min |
| Apr 3, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 86 min |
| Apr 3, 11:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 4, 12:03 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River, Sabine | 4 hr |
| Apr 4, 12:39 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Webster | 9 days |
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 63 min |
| Apr 3, 10:35 PM CDT | Areal Flood Advisory | SHV | Lafayette | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.